Alert archive / Colorado / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 421, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 19, 2023, 3:21 PM MDT for Crowley County, El Paso County, Pueblo County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2023, 3:21 PM MDT (21:21 UTC)
- Expired
- Jul 19, 2023, 3:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crowley County, CO, El Paso County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 13 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 2:49 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.4 hours before the alert went out and 379 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 2312 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
109
WUUS55 KPUB 192121
SVRPUB
COC025-041-101-192145-
/O.NEW.KPUB.SV.W.0421.230719T2121Z-230719T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
321 PM MDT Wed Jul 19 2023
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southeastern El Paso County in east central Colorado...
Northwestern Crowley County in southeastern Colorado...
Northeastern Pueblo County in southeastern Colorado...
* Until 345 PM MDT.
* At 320 PM MDT, a severe thunderstorm was located 8 miles southeast
of Hanover, or 22 miles northeast of Pueblo Airport, moving
southeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern El Paso, northwestern Crowley and northeastern Pueblo
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3862 10405 3852 10405 3852 10391 3836 10405
3851 10435 3859 10442 3871 10444 3872 10432
TIME...MOT...LOC 2120Z 294DEG 34KT 3857 10429
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Simcoe1 follow-up statement
508
WWUS55 KPUB 192123
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
323 PM MDT Wed Jul 19 2023
COC025-041-101-192145-
/O.CON.KPUB.SV.W.0421.000000T0000Z-230719T2145Z/
El Paso CO-Crowley CO-Pueblo CO-
323 PM MDT Wed Jul 19 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR SOUTHEASTERN EL PASO...NORTHWESTERN CROWLEY AND NORTHEASTERN
PUEBLO COUNTIES...
At 323 PM MDT, a severe thunderstorm was located 10 miles southeast
of Hanover, or 22 miles northeast of Pueblo Airport, moving southeast
at 40 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
This severe thunderstorm will remain over mainly rural areas of
southeastern El Paso, northwestern Crowley and northeastern Pueblo
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3862 10405 3852 10405 3852 10391 3836 10405
3851 10435 3859 10442 3871 10444 3872 10432
TIME...MOT...LOC 2123Z 294DEG 34KT 3856 10426
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
SimcoeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 11:52 AM MDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 19, 11:52 AM MDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1152 AM MDT Wed Jul 19 2023 .SHORT TERM...(Today and tonight) Issued at 402 AM MDT Wed Jul 19 2023 Key Messages: 1) Scattered to numerous thunderstorms expected this afternoon and evening, along with the risk of severe storms across the plains. 2) Not quite as hot as the past few days at most locations, though still some upper 90s possible across the lower Arkansas Valley. Still a few sprinkles/light showers across the region early this morning, as area of mid-level moisture rotates eastward around the desert southwest upper level high. Expect most precip to end by sunrise, and will run with a dry forecast for a few hrs this morning as atmosphere at least briefly stabilizes. By late morning/early afternoon, next round of convection will begin to develop over the higher terrain, with storms becoming more numerous as they push eastward onto the plains by late day. In general, t-storm activity today looks stronger/more widespread than yesterday, as low/mid levels will be more moist, while upper level forcing via short wave energy appears to be stronger as well. Forecast soundings from I-25 westward still suggest gusty wind potential with any storms, though with surface dewpoints rising some 10 degf versus 24 hrs ago, at least some of the stronger storms will be able to produce brief heavy rainfall and small hail. To the east of I-25, CAPE by afternoon climbs into the 1-2k J/KG range, while 0-6km shear is 30- 40 kts, supporting the idea of at least a few severe storms, which most CAMs show loosely organizing into a MCS as they exit into KS during the evening. Increased hail risk today as LCLs look lower and shear sufficient for rotating updrafts, before wind risk increases in the evening as activity becomes more linear in nature. Severe threat should end by mid-evening as main area of storms shifts east, though many CAMs keep at least isolated/weaker storms going over much of the area well into the night, and will only slowly taper off pops by early Thu morning. Max temps should run some 4-7 degf cooler than yesterday, as clouds/moisture/cooling mid-levels all take the edge off the heat. .LONG TERM...(Thursday through Tuesday) Issued at 402 AM MDT Wed Jul 19 2023 Key messages: 1) Scattered to numerous afternoon and evening thunderstorms are expected on Thursday, with some of the storms likely becoming severe over the plains. Torrential rainfall is anticipated with some of these storms, with flash flooding possible. 2) A few of the severe storms may contain large hail and damaging winds, and even a brief tornado or two could be possible, with the most likely location over the southern plains. Wind, hail, and torrential rainfall will be main threats. 3) Drier and cooler on Friday, although there will be some isolated to scattered showers and thunderstorms possible, mainly over the eastern mountains and along the I-25 corridor. Some of these storms may contain hail greater than an inch in diameter and wind gusts of 60 mph or greater. 4) Thunderstorm activity will begin to ramp back up again over the inner mountain west with increasing chances of thunderstorms over the Continental Divide through the mid part of next week as the monsoonal pattern becomes more pronounced. 5) Temperatures will be right around average on Thursday for most locations, then notably cooler on Friday, followed by a gradual warmup going into early next week with above average temperatures returning again by Sunday through the mid part of next week. Detailed discussion: Thursday through Friday... As the trough over the northern central CONUS continues to propagate eastward and deepen as it moves over the Great Lakes region, a perturbation in the longwave is going to move over Colorado on Thursday and force a cold front to move in over the plains from the northeast as it does. High resolution models have been fairly consistent with the timing of this boundary pushing through. The HRRR has the front beginning to move over northern El Paso County around 4 PM, which is very similar to what the NAMNest shows. This boundary could be accelerated and move through earlier, perhaps as early as Noon depending on whether convection develops ahead of it to the north over Douglas County and produces an outflow that moves south. This is going to bring in a lot more low level moisture with increasing dewpoints all the way up against the eastern mountains and dewpoints of around 60F could make it back into the I-25 corridor, with all of the levels becoming well saturated and the risk of heavy rain producing storms being more likely as a result. The timing of this cold frontal boundary moving through, along with further destabilization of the mid-levels as the shortwave moves over, could allow for widely scattered strong to severe thunderstorms to be possible over the plains after storms initially develop over the eastern mountains. As aforementioned, torrential rainfall is possible with these storms and PWAT values have been increasing for the latest model runs. Due to this, our CWA has been outlooked for marginal excessive rainfall by WPC. Given strong effective bulk shear of greater than 60 kts over some locations, and high CAPE values with lower level saturation increasing over the plains, there could also be very large hail and damaging outflow winds of severe strength for areas of the plains, especially over Pueblo and El Paso counties. There will also be the flash flooding risk with these storms, especially for more urbanized areas along the I-25 corridor. As the boundary moves southward, there will be increasing southeasterly winds, which will help to enhance low level helicity with strong westerly shear already in place. This could produce some brief tornadoes over the southern plains by late afternoon and through the evening as an MCS continues to evolve and move over this area. The frontal passage will cool things off with temperatures dropping as dewpoints increase over the plains by later in the evening. Showers and a few thunderstorms will likely continue through the early morning hours on Friday over areas of the plains and eastern mountains. On Friday, cooler air with northeasterly winds at the surface will keep the plains around 10 degrees below the seasonal average. As a result, temperatures will become noticeably cooler over the plains, especially the further north and east you go. Some locations over the northern and eastern plains may not even reach the 80 degree mark. The higher terrain will be relatively warmer in comparison to the plains, with the San Luis Valley likely being slightly warmer than the plains for most locations. There will be some drier air being advected in behind the shortwave with northwesterly flow in the mid-levels. Although with weak troughing still in place, this will help to initiate convection. Because of this, isolated to scattered thunderstorms will develop by afternoon, confined mainly over the mountains, with the southern Sangre de Cristo Mountains likely having the highest QPF. Some of these will move off over the adjacent plains and into the I-25 corridor. The plains will be more relatively stable in comparison to Thursday, so chances are that storms will become severe are not as high, although there will still be some sufficient CAPE and shear over the eastern plains, Sangres, and southern I-25 corridor/Raton Mesa. Therefore, a few of the storms that move over these areas could become strong to severe. Wind and hail will still be the main threats with these storms, as well as torrential rainfall. Once again, WPC has southeastern Colorado in a marginal excessive rainfall for Friday and the burn scars of the eastern mountains could be at risk. Saturday through Wednesday... As the trough continues to propagate out of the area, a ridge will begin to set back in behind it and continue to build back over the Four Corners area and slowly propagate over the region going into the middle part of next week. This will cause the temperatures over southeast Colorado to steadily increase each day through the upcoming weekend and into early next week, with temperatures above the seasonal average again by Sunday. Deterministic models also have been consistent through previous model runs which suggest an uptick in the moisture plume between the 700 to 500 mb level, with a more pronounced monsoonal pattern taking shape. Given the increasing amount of moisture, and warmer temperatures, afternoon and evening thunderstorm coverage will likely increase through the mid part of next week over the higher terrain, with a better chance for storms over the ContDvd and inner mountain valleys. It will also be very hot again next week, especially on Monday, with near record high temperatures for some locations as the ridge is at its peak intensification with nearly 600 dm of a 1000-500mb thickness value parked right over Colorado. Only very slight weakening of the ridge and thus slightly cooler temperatures will occur from Tuesday through Wednesday. -Stewey && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1142 AM MDT Wed Jul 19 2023 The weather will become more active this forecast period, with showers and thunderstorms expected to develop across all TAF sites this afternoon. While thunder can't be ruled out at ALS, think more showery development will be the trend. Didn't make any changes to the current VCSH in the TAF, but do think gusty outflow winds will be possible. Coverage will likely be higher across PUB and COS and with this expectation and increasing confidence, did add a tempo for thunderstorm development this afternoon. Strong outflow winds are also expected, and did account for these increasing northerly winds. Brief higher gusts will be possible, and will be keeping a close eye on trends here in the near term. A few showers will remain possible into the evening hours, with a low chance for an additional thunderstorm. Confidence is low for this potential, and so have kept out of the forecast at this time. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...STEWARD AVIATION...RODRIGUEZ
Hazardous weather outlook, Jul 19, 11:40 AM MDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1140 AM MDT Wed Jul 19 2023 COZ058>089-093>099-201745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1140 AM MDT Wed Jul 19 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms will develop over the mountains today, spreading eastward across the I-25 corridor and southeast plains from mid-afternoon into the evening hours. To the west of Interstate 25 over the mountains and interior valleys, lightning and gusty winds of 50 to 60 mph will be the main storm risks, and a few of the stronger storms may also produce some small hail and brief heavy rainfall. Along the I-25 corridor, expect wind gusts to 60 mph and hail to the size of quarters. Farther east across the plains, storms will be stronger, with wind gusts up to 70 mph, hail to golf ball size and heavy rainfall possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to numerous afternoon and evening thunderstorms are expected on Thursday, with some of the storms likely becoming severe over the plains. Torrential rainfall is anticipated with some of these storms, with flash flooding possible. A few of the severe storms may contain large hail of 2 inches or greater in diameter and damaging winds potentially as high as 70 mph. A brief tornado or two will also be possible over the southern plains, mainly east of the I-25 corridor. Isolated to scattered showers and thunderstorms are expected on Friday, mainly over the eastern mountains and along the I-25 corridor. Some of these storms may contain hail greater than an inch in diameter and wind gusts of 60 mph or greater. Thunderstorm activity will begin to ramp back up again over the inner mountain west with increasing chances of thunderstorms over the Continental Divide through the mid part of next week as the monsoonal pattern becomes more pronounced. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. RODRIGUEZ
In the hours before
Special weather statement, Jul 19, 2:47 PM MDT, 34 minutes before
Special Weather Statement
National Weather Service Pueblo CO
247 PM MDT Wed Jul 19 2023
COZ084-085-192115-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
247 PM MDT Wed Jul 19 2023
...A strong thunderstorm will impact portions of northeastern El Paso
County through 315 PM MDT...
At 246 PM MDT, Doppler radar was tracking a strong thunderstorm near
Calhan, or 34 miles east of Colorado Springs, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Calhan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3897 10405 3886 10406 3893 10433 3900 10438
3905 10431 3907 10406
TIME...MOT...LOC 2046Z 275DEG 25KT 3898 10421
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SimcoeLocal storm report, Jul 19, 2:56 PM MDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
256 PM MDT Wed Jul 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM Hail 4 WSW Black Forest 38.98N 104.76W
07/19/2023 M1.00 inch El Paso CO Public
Report received via media.
&&Special weather statement, Jul 19, 2:57 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Pueblo CO
257 PM MDT Wed Jul 19 2023
COZ074-088-192130-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
257 PM MDT Wed Jul 19 2023
...A strong thunderstorm will impact portions of south central
Huerfano and southwestern Las Animas Counties through 330 PM MDT...
At 257 PM MDT, Doppler radar was tracking a strong thunderstorm near
Trinidad, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Trinidad around 305 PM MDT.
Other locations in the path of this storm include Hoehne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3710 10474 3736 10488 3749 10457 3744 10426
3719 10410 3710 10423 3704 10442
TIME...MOT...LOC 2057Z 272DEG 20KT 3725 10455
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KTSSpecial weather statement, Jul 19, 2:58 PM MDT, 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
258 PM MDT Wed Jul 19 2023
COZ084-085-192130-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
258 PM MDT Wed Jul 19 2023
...Strong thunderstorms will impact portions of southeastern El Paso
County through 330 PM MDT...
At 258 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ellicott to Schriever Space Force Base to
near Security-Widefield. Movement was east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Southeastern Colorado Springs, Fountain, Hanover, Yoder, Truckton,
Ellicott, Schriever Space Force Base, Rush and Security-Widefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.
&&
LAT...LON 3884 10408 3868 10419 3859 10448 3875 10471
3883 10463 3893 10452
TIME...MOT...LOC 2058Z 292DEG 26KT 3890 10442 3880 10452 3873 10466
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SimcoeSpecial weather statement, Jul 19, 3:02 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service Pueblo CO
302 PM MDT Wed Jul 19 2023
COZ076-077-081-083-192130-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Northwestern Fremont County Above 8500Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
302 PM MDT Wed Jul 19 2023
...A strong thunderstorm will impact portions of northeastern Fremont
and south central Teller Counties through 330 PM MDT...
At 302 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Royal Gorge, or 31 miles northeast of Hayden Pass Burn
Scar, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Fremont and south central Teller Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3856 10536 3863 10535 3867 10502 3847 10506
TIME...MOT...LOC 2102Z 273DEG 23KT 3859 10531
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SimcoeSpecial weather statement, Jul 19, 3:11 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
311 PM MDT Wed Jul 19 2023
COZ079-086-192145-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
311 PM MDT Wed Jul 19 2023
...A strong thunderstorm will impact portions of west central Pueblo
County through 345 PM MDT...
At 311 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Junkins Burn Scar, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central Pueblo
County, including the following locations... Beulah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3811 10505 3817 10504 3819 10471 3799 10479
TIME...MOT...LOC 2111Z 281DEG 19KT 3812 10492
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KTSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:08 PM MDT | Special Weather Statement | PUB | Bent, Kiowa | 37 min |
| Jul 18, 6:12 PM MDT | Special Weather Statement | PUB | Otero | 33 min |
| Jul 18, 6:21 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 24 min |
| Jul 18, 6:41 PM MDT | Special Weather Statement | PUB | Kiowa | 34 min |
| Jul 18, 6:44 PM MDT | Special Weather Statement | PUB | Las Animas, Otero | 31 min |
| Jul 18, 7:14 PM MDT | Special Weather Statement | PUB | Las Animas | 46 min |
| Jul 18, 7:58 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 32 min |
| Jul 19, 1:29 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| Jul 19, 1:57 PM MDT | Special Weather Statement | PUB | Teller | 33 min |
| Jul 19, 2:16 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Jul 19, 2:18 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 27 min |
| Jul 19, 2:29 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jul 19, 2:41 PM MDT | Special Weather Statement | PUB | El Paso | 34 min |
| Jul 19, 2:47 PM MDT | Special Weather Statement | PUB | El Paso | 28 min |
| Jul 19, 2:52 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 38 min |
| Jul 19, 2:57 PM MDT | Special Weather Statement | PUB | Las Animas | 33 min |
| Jul 19, 2:58 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Jul 19, 3:02 PM MDT | Special Weather Statement | PUB | Fremont | 28 min |
| Jul 19, 3:11 PM MDT | Special Weather Statement | PUB | Pueblo | 34 min |
| Jul 19, 3:35 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 40 min |
| Jul 19, 3:46 PM MDT | Special Weather Statement | PUB | Teller | 29 min |
| Jul 19, 3:50 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Pueblo | 25 min |
| Jul 19, 4:07 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa, Otero, Pueblo | 38 min |
| Jul 19, 4:10 PM MDT | Special Weather Statement | PUB | Las Animas | 35 min |
| Jul 19, 4:14 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 31 min |
| Jul 19, 4:17 PM MDT | Special Weather Statement | PUB | Pueblo | 28 min |
| Jul 19, 4:26 PM MDT | Special Weather Statement | PUB | Huerfano | 34 min |
| Jul 19, 4:30 PM MDT | Special Weather Statement | PUB | Costilla | 45 min |
| Jul 19, 4:36 PM MDT | Special Weather Statement | PUB | Otero | 24 min |
| Jul 19, 4:37 PM MDT | Special Weather Statement | PUB | Fremont | 23 min |
| Jul 19, 4:41 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 34 min |
| Jul 19, 4:42 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 33 min |
| Jul 19, 5:06 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 39 min |
| Jul 19, 5:07 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Otero | 23 min |
| Jul 19, 5:16 PM MDT | Special Weather Statement | PUB | 29 min | |
| Jul 19, 5:23 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Las Animas, Otero | 37 min |
| Jul 19, 5:26 PM MDT | Special Weather Statement | PUB | Bent | 34 min |
| Jul 19, 5:38 PM MDT | Special Weather Statement | PUB | Baca | 37 min |
| Jul 19, 5:45 PM MDT | Special Weather Statement | PUB | Otero | 30 min |
| Jul 19, 5:58 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Las Animas, Otero | 17 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.